MAUDE Adverse Event Report: COOK INC SOFT-PASS ECHOTIP EMBRYO TRANSFER CATHETER SET; MQF CATHETER, ASSISTED REPRODUCTION

COOK INC SOFT-PASS ECHOTIP EMBRYO TRANSFER CATHETER SET; MQF CATHETER, ASSISTED REPRODUCTION
Catalog Number K-J-SPPE-681710-ET
Medical Device Problem Codes Bent (1059); Material Separation (1562)
Health Effect - Clinical Code No Known Impact Or Consequence To Patient (2692)
Date of Event 06/08/2018
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
(b)(6).This report includes information known at this time.A follow up report will be submitted should additional relevant information become available.
 
Event or Problem Description
It was reported, during a oocyte transfer procedure as the soft-pass echotip embryo transfer catheter set was attempting to enter the cervix, the catheter bent.As reported, the echo tip catheter went around in the cervix twice, and when the speculum was removed, they noticed the echo tip in the vagina, the echo tip was removed from the vagina and then they noticed the tip was missing on the catheter.As reported, they waited for a full bladder, then they used a gynetics tulip embryo transfer device without complications.The device was destroyed and will not be returned.Patient outcome post-procedure, not pregnant.No adverse events have been reported as a result of the alleged malfunction.
 
Additional Manufacturer Narrative
Additional information: investigation ¿ evaluation.Visual inspection, dimensional verification and testing of the returned products was conducted.A review of complaint history, the device history record, drawings, quality control data, and specifications has also been performed.Initially the used complaint device was not to be returned to cook medical; as a precaution, due to an active blood borne pathogen the customer intended to dispose of it.However, the customer did return the used complaint device.Review of the photographic evidence returned by the customer shows that the metal band has separated from the catheter.Physical evaluation of this device found the device to measure smaller than specification.Twenty-three unopened devices were also returned for investigation.The packages were opened to conduct a physical investigation.The security of the echo bands was checked and it was noted that with a slight tug, all 23 echo bands slide off the transfer catheter.A visual examination noted the catheter tips have a more bullet shape than the bubble shape normally observed.The echo tip indentations are visible on the catheters.Review of the device history records noted there were no non-conformances that would cause or contribute to the reported failure mode.A review of complaint history revealed this is the only complaint associated with complaint lot number 8206744x.A potential contributing factor that could lead to similar failure events are extensive manipulation of the tip of the transfer catheter and excessive force applied to the metal band of the transfer catheter.The cause for this specific failure mode was determined to be a manufacturing issue.Measures have been initiated to address this issue.Cook medical has notified the appropriate personnel and will continue to monitor this device via the complaints database for similar complaints.This report is required by the fda under 21 cfr part 803.This report is based on unconfirmed information submitted by others.Neither the submission of this report nor any statement made in it is intended to be an admission that any cook device is defective or malfunctioned; that a death or serious injury occurred; or that any cook device caused or contributed to; or is likely to cause or contribute to a death or serious injury if a malfunction occurred.
 
Event or Problem Description
There has been no new information received since the last report was submitted.

Brand Name
SOFT-PASS ECHOTIP EMBRYO TRANSFER CATHETER SET
Common Device Name
MQF CATHETER, ASSISTED REPRODUCTION
Manufacturer (Section D)
COOK INC
750 daniels way
bloomington IN 47404
MDR Report Key7663678
Report Number1820334-2018-01968
Device Sequence Number13833957
Product Code MQF
UDI-Device Identifier00827002189553
UDI-Public(01)00827002189553(17)200911(10)8206744X
Combination Product (Y/N)N
PMA/510(K) Number
K983594
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,foreig
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 11/01/2018
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date09/11/2020
Device Catalogue NumberK-J-SPPE-681710-ET
Device Lot Number8206744X
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer07/10/2018
Initial Date Received by Manufacturer 06/12/2018
Supplement Date Received by Manufacturer11/01/2018
Initial Report FDA Received Date07/05/2018
Supplement Report FDA Received Date11/01/2018
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Patient Age39 YR
Patient Weight72